MAUDE Adverse Event Report: WELCH ALLYN INC LIFE2000 VENTILATOR PACKAGED; CONTINUOUS, VENTILATOR, HOME USE

WELCH ALLYN INC LIFE2000 VENTILATOR PACKAGED; CONTINUOUS, VENTILATOR, HOME USE
Model Number BT-20-0002
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was alleged that the patient¿s life2000 device alarmed and stopped working and the patient experienced oxygen desaturation.At the time of the reported event, the patient stated the life2000 had a yellow alarm that turned red, and the device stopped giving breaths.The patient tried walking to her oxygen tank but did not have the nasal cannula tubing to go with it and began feeling delirious.The patient called 911 and was reportedly without oxygen for 20-25 minutes.The patient¿s spo2 at the time of the event was not reported.When ems arrived, the patient was placed on oxygen (liter flow not reported), and she felt better.The patient declined being transported to the hospital.In this event, the patient was reportedly without supplemental oxygen for approximately 20-25 minutes and became symptomatic.It can be reasonably concluded that the patient experienced oxygen desaturation, which was life threatening and required medical intervention (assistance from ems, supplemental oxygen) to preclude permanent impairment of a body function or permanent damage to a body structure, concluding a serious injury occurred.This report was filed in our complaint handling system as complaint (b)(4).
 
Additional Manufacturer Narrative
The life2000 ventilator, compressor, and patient circuit were returned to baxter for inspection.The returned devices were set up in an extended range configuration using a known good combo hose.The compressor did not provide pressure and as a result, the ventilator could not produce a breath, which confirmed the customer reported event.A review of the device event history showed a series of low source gas pressure alarms followed by a critically low source gas pressure alarm on the day of the reported event.Using a known good compressor, therapies were run at low, medium, and high activity levels.No error message or alarms were observed, and no malfunction was found.The devices performed as intended.End of line testing (following a specific verification protocol, this testing is done to show the devices meet all performance requirements) was performed on the returned ventilator and compressor and the compressor malfunctioned.The dryer cylinder inside the compressor was loose on both ends, thereby creating a loss of pressure most likely caused by excessive vibration.The ventilator functioned as intended during end of line testing.The cause of the ventilator not providing breaths was determined to be due to a compressor malfunction; however, the ventilator functioned as intended and provided appropriate notification to the patient of a condition that required attention.It would be unlikely to cause or contribute to a death or serious injury if it were to recur.The device ifu provides the following instruction related to a low gas pressure notification: if a low gas pressure alarm is not resolved, place the patient on an alternate means of ventilation (if necessary).The patient in this event did not have an alternate means of ventilation or oxygen therapy available after the life2000 ventilator stopped providing breaths and the patient became symptomatic.The cause of the oxygen desaturation can be attributed to use error as the patient reported she did not have a nasal cannula and her back up oxygen tank was empty.

Brand Name
LIFE2000 VENTILATOR PACKAGED
Common Device Name
CONTINUOUS, VENTILATOR, HOME USE
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
brad wheeler
1069 state route 46 east
batesville, IN 47006
3128199307
MDR Report Key20761554
Report Number1316463-2024-00154
Device Sequence Number18283043
Product Code NOU
UDI-Device Identifier00887761978201
UDI-Public(01)00887761978201
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K170037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberBT-20-0002
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale